Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Raleigh, NC

May 9, 2007Chatham County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 9, 2007, 5:51 PM EDT for Chatham County, North Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2007, 5:51 PM EDT (21:51 UTC)
Expired
May 9, 2007, 6:15 PM EDT
In force
24 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Chatham County, NC

The radar

The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 5:58 PM EDTTSTM WND DMGSiler City, NCPOWERLINES DOWN ON E. RALEIGH ST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 092151
SVRRAH
NCC037-092215-
/O.NEW.KRAH.SV.W.0071.070509T2151Z-070509T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT WED MAY 9 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SILER CITY...MOVING WEST AT 10 MPH. PENNY
  SIZED HAIL IS LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HASTY...
  SILER CITY...

THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. HAIL OF
THIS SIZE MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3573 7955 3574 7954 3582 7954 3581 7934
      3564 7934 3564 7937 3563 7938 3563 7955

$$

WSS
2 follow-up statements
000 
WWUS52 KRAH 092204
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT WED MAY 9 2007

NCC037-092215-
/O.CON.KRAH.SV.W.0071.000000T0000Z-070509T2215Z/
CHATHAM NC-
603 PM EDT WED MAY 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT 
FOR WESTERN CHATHAM COUNTY...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED JUST WEST OF 
SILER CITY...MOVING WEST AT 10 MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3573 7955 3574 7954 3582 7954 3581 7934
      3564 7934 3564 7937 3563 7938 3563 7955

$$

WSS
000 
WWUS52 KRAH 092213
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT WED MAY 9 2007

NCC037-092223-
/O.EXP.KRAH.SV.W.0071.000000T0000Z-070509T2215Z/
CHATHAM NC-
613 PM EDT WED MAY 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHATHAM COUNTY 
EXPIRES AT 615 PM EDT...

THE WARNING WILL NOT BE EXTENDED AS THE STORM HAS WEAKENED BELOW 
SEVERE CRITERIA.

LAT...LON 3573 7955 3574 7954 3582 7954 3581 7934
      3564 7934 3564 7937 3563 7938 3563 7955

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:30 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, May 9, 2:30 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT WED MAY 9 2007

.SYNOPSIS...SUBTROPICAL STORM ANDREA OFF THE SOUTHEAST COAST WILL
CONTINUE TO DRIFT SLOWLY WESTWARD AND EVENTUALLY SOUTHWESTWARD
TOWARDS NORTHERN FLORIDA THROUGH THURSDAY. ONSHORE FLOW
ASSOCIATED WITH THIS SYSTEM WILL CONTINUE TO BRING HUMID AIR AND A
CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE AREA THROUGH TONIGHT.

&&

.NEAR TERM /THROUGH THURSDAY/...
SUBTROPICAL STORM ANDREA WAS LOCATED OFF THE SOUTHEAST COAST THIS
AFTERNOON... ABOUT 140 MILES SOUTHEAST OF SAVANNAH GA...MOVING
SLOWLY TO THE WEST AT 3 MPH. A 1022 MB AREA OF HIGH PRESSURE WAS
LOCATED OFF THE NJ COAST...WITH SFC RIDGING EXTENDING SOUTHWEST
THROUGH VA AND WESTERN NC. SAT IMAGERY SHOWS BROKEN/OVERCAST CLOUD
COVER ASSOC/W ONSHORE FLOW AND WEAK ISENTROPIC UPGLIDE ACROSS THE
STATE THIS AFTERNOON. DEWPOINTS HAVE RISEN INTO THE LOWER/MID 60S
ACROSS CENTRAL NC.

CONVECTION THAT DEVELOPED OFFSHORE AND OVER EASTERN NC EARLIER WILL
CONTINUE TO ADVECT WESTWARD INTO PORTIONS OF CENTRAL NC THE
REMAINDER OF THIS AFTERNOON AND EVENING. CONVECTION IS ALSO EXPECTED
TO DEVELOP ACROSS CENTRAL NC AS TEMPS RISE INTO THE MID/UPPER 70S.
BEST CHANCE FOR PRECIP WILL REMAIN IN EASTERN PORTIONS OF THE CWA...
PRIMARILY ALONG AND EAST OF HIGHWAY 1. WILL UP POPS TO LIKELY IN THE
COASTAL PLAIN AND TAPER BACK TO CHANCE TO THE WEST. WILL CONTINUE TO
MENTION FOG DEVELOPING DURING THE OVERNIGHT PERIOD AND LASTING
THROUGH SHORTLY AFTER SUNRISE WITH PLENTY OF BOUNDARY LAYER MOISTURE
AND LIGHT WINDS ACROSS THE AREA.

THROUGH THE DAY THURSDAY...ALTHOUGH FCST SOUNDINGS SHOW SOME
INSTABILITY DURING THE AFTERNOON...BOTH THE 12Z NAM AND GFS SHOW
DIVERGENCE FROM THE SFC THROUGH ROUGHLY 850 MB AS LOW-LEVEL RIDGE
DROPS SOUTH INTO CENTRAL NC. THIS SHOULD HELP INHIBIT CONVECTIVE
DEVELOPMENT DURING THE AFTERNOON ACROSS MUCH OF THE AREA. SHEAR
DECREASES SIGNIFICANTLY BY THU...WITH NO MORE THAN 5-10 KNOTS
THROUGH 500 MB...SO IT WILL BE TOUGH TO ADVECT ANYTHING INTO THE
AREA FROM THE EAST AS IT HAS DURING THE PAST SEVERAL DAYS.
HOWEVER...WILL LEAVE A SLIGHT CHANCE OF A SHOWER OR STORM IN AREAS
ALONG AND EAST OF INTERSTATE 95 WHERE BETTER LOW LEVEL MOISTURE
COMBINED WITH AFTERNOON HEATING MAY ALLOW AN ISOLATED CONVECTIVE
CELL TO DEVELOP. BLEND OF MOS GUIDANCE YIELDS HIGH TEMPS IN THE
LOWER 80S...WHICH SEEMS REASONABLE GIVEN LESS CLOUD COVER EXPECTED
THU AFTERNOON VERSUS WED. -VINCENT

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
SUBTROPICAL STORM ANDREA WILL CONTINUE TO MEANDER SLOWLY WSW TOWARDS
THE NORTHERN FL COAST DURING THE SHORT TERM PERIOD...MOST LIKELY
WEAKENING ALONG THE WAY. LATE FRIDAY A NORTHERN STREAM H5 TROF WILL
DROP SOUTHEAST THROUGH THE OHIO VALLEY...REACHING CENTRAL NC BY LATE
SAT MORNING AND EARLY SAT AFTERNOON. A SFC BOUNDARY WILL DROP SOUTH
INTO THE AREA AS WELL...SLOWLY CROSSING THROUGH CENTRAL NC BY SAT
NIGHT. THE COMBINATION OF THE UPPER LEVEL SHORTWAVE AND SFC BOUNDARY
WILL SUPPORT A CHANCE OF SHOWERS AND STORMS BEGINNING FRI AFT/EVE IN
N/NW PORTIONS OF THE CWA...SPREADING SOUTHEAST FRIDAY NIGHT THROUGH
SAT AFT/EVE. BEST CHANCE OF PRECIP WILL BE IN SOUTHEAST PORTIONS OF
THE CWA THROUGHOUT THE DAY SAT WHERE PWAT VALUES ARE EXPECTED TO
BE WELL ABOVE NORMAL...AND SFC DEWPOINTS MAY APPROACH 70F. MOS
GUIDANCE AND THICKNESSES SUPPORT HIGH TEMPS IN THE LOWER/MID 80S
ON FRI...WITH SIMILAR ALTHOUGH SLIGHTLY COOLER HIGH TEMPS ON SAT
WITH MORE CLOUD COVER EXPECTED. -VINCENT

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS THE LONGWAVE TROUGH DEEPENS SOMEWHAT OVER EASTERN CANADA AND INTO
THE NORTHEAST UNITED STATES...HIGH PRESSURE WILL GRADUALLY BUILD
OVER CENTRAL NORTH CAROLINA AND BRING DRIER AIR INTO THE AREA.  HAVE
MAINTAINED A SLIGHT CHANCE OF SHOWERS DURING THE DAY SUNDAY DUE TO
SOME UNCERTAINTY AS TO THE SOUTHWARD PROGRESS OF THE SURFACE FRONT
SATURDAY NIGHT.  EVEN IF THE SURFACE FRONT IS ABLE TO PUSH INTO
SOUTH CAROLINA...AS THE GFS AND CANADIAN IMPLY...THE BETTER CHANCES
FOR ANY LINGERING PRECIPITATION MAY BE IN THE MORNING OR EARLY
AFTERNOON ALONG AND AHEAD OF THE 850MB FRONT THAT WILL BE MOVING
THROUGH CENTRAL NORTH CAROLINA.

HIGH PRESSURE AND NORTHWEST FLOW ALOFT WILL BRING DRIER AIR AND
LITTLE OR NO CHANCES FOR SHOWERS SUNDAY NIGHT THROUGH TUESDAY
MORNING.  THE UPPER FLOW GRADUALLY BACKS MORE TO THE WEST LATE
MONDAY INTO EARLY TUESDAY...AND WITH THAT THE APPROACH OF ANOTHER
COLD FRONT FROM THE GREAT LAKES...WHICH COULD BE AS CLOSE AS JUST
NORTH OF THE BORDER IN VIRGINIA BY 00Z WEDNESDAY.  MOISTURE WILL
GRADUALLY INCREASE AS THE SURFACE HIGH MOVES OFF OF THE COAST
RETURNING THE LOW-LEVEL FLOW TO THE SOUTH...AND SURFACE LEE TROUGH
OR...MORE LIKELY...ANY DEEP CONVECTION THAT OCCURS ALONG THE FRONT
JUST TO OUR NORTH MAY POSE A SLIGHT CHANCE OF AFFECTING CENTRAL
NORTH CAROLINA TUESDAY AFTERNOON.  THIS IS MORE APT TO OCCUR NORTH
OF U.S. 64...BUT ON WEDNESDAY WITH THE FRONTAL ZONE VERY CLOSE OR
OVERHEAD...THERE IS CURRENTLY THE HIGHEST CHANCES OF SHOWERS AND
THUNDERSTORMS IN THE LONG-TERM PERIOD.  TEMPERATURES WILL BE WITHIN
A FEW DEGREES OF SEASONAL NORMS...WITH A NOTICEABLE INCREASE IN
HUMIDITY EXPECTED MOVING FROM THE EARLY TO MIDDLE OF THE WORK WEEK
PARTICULARLY OVER THE SANDHILLS AND SOUTHERN COASTAL PLAIN. -DJF

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MOIST EAST TO SOUTHEAST FLOW IS PROVIDING AMPLE LOW LEVEL MOISTURE
RESULTING IN MOSTLY MVFR CEILINGS THROUGH THE AFTERNOON HOURS.
CEILING WILL BOUNCE AROUND BETWEEN 2500-4000 FEET OVER ALL OF
CENTRAL NC THROUGH THIS EVENING. SCATTERED SHOWERS WITH A FEW
ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA WITH THE
HEAVIEST SHOWERS MAINLY FROM RDU EAST TO RWI...GSB AND RZZ.
SHOWERS WILL SLOWLY DISSIPATE THIS EVENING WITH LOSS OF HEATING
HOWEVER LOW CLOUDS WILL MOVE BACK IN BETWEEN 03-05Z DROPPING
CONDITIONS TO IFR ND LIFR ACROSS THE ENTIRE AREA. EXPECT
WIDESPREAD FOG THROUGH THE EARLY MORNING HOURS WITH VISIBILITIES
ONE MILE AND LESS. CONDITIONS WILL IMPROVE TO VFR BY LATE THURSDAY
MORNING WITH SCT050 EXPECTED IN THE AFTERNOON.

AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IMPACTS EXPECTED BEYOND
THE TAF FORECAST PERIOD. -JO

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...DJF
AVIATION...JO
Hazardous weather outlook, May 9, 11:46 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1146 AM EDT WED MAY 9 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-100915-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1149 AM EDT WED MAY 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS CENTRAL NORTH CAROLINA. ISOLATED STORMS MAY BECOME STRONG
TO SEVERE IN THE COASTAL PLAIN AND SAND HILLS ALONG AND EAST OF
HIGHWAY 1...WITH THE PRIMARY THREAT FROM LARGE HAIL AND STRONG
DOWNBURST WINDS. ANY STORMS THAT DEVELOP WILL ALSO HAVE THE
POTENTIAL TO PRODUCE FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...
WITH STRIKES AS FREQUENT AS 2 OR 3 PER MINUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

GIVEN THE BRIEF AND ISOLATED NATURE OF ANY STRONG OR SEVERE STORMS
THIS AFTERNOON... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS
TIME.

VINCENT

In the hours before

Special weather statement, May 9, 2:36 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
236 PM EDT WED MAY 9 2007

NCZ043-091930-
WILSON-
236 PM EDT WED MAY 9 2007

...STRONG THUNDERSTORM WILL MOVE ACROSS WILSON COUNTY THROUGH 330 PM
EDT...

AT 236 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SARATOGA...OR ABOUT 16 MILES WEST OF FARMVILLE...MOVING NORTHWEST AT
20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WILSON...LUCAMA...
NEW HOPE...SIMS.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VINCENT
Special weather statement, May 9, 3:14 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT WED MAY 9 2007

NCZ011-092015-
HALIFAX-
314 PM EDT WED MAY 9 2007

...STRONG THUNDERSTORM WILL MOVE NORTHWEST THROUGH HALIFAX COUNTY
THROUGH 415 PM EDT...

AT 314 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SCOTLAND NECK...OR ABOUT 14 MILES SOUTHWEST OF RICH SQUARE...MOVING
NORTHWEST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ENFIELD AND
LOCATIONS ALONG INTERSTATE 95 BETWEEN GLENVIEW AND ROANOKE RAPIDS.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

VINCENT
Special weather statement, May 9, 3:39 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT WED MAY 9 2007

NCZ027-092030-
NASH-
339 PM EDT WED MAY 9 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH COUNTY THROUGH 430 PM
EDT...

AT 339 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTHEAST OF RED OAK...OR ABOUT 10 MILES NORTH OF ROCKY MOUNT...
MOVING NORTHWEST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...RED OAK...AVENTON.

SMALL PEA SIZE HAIL AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THESE THUNDERSTORMS.

JO
Special weather statement, May 9, 3:47 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT WED MAY 9 2007

NCZ008>010-025-026-041-092100-
DURHAM-FRANKLIN-GRANVILLE-VANCE-WAKE-WARREN-
347 PM EDT WED MAY 9 2007

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
WARREN...GRANVILLE...VANCE...FRANKLIN...DURHAM AND WAKE COUNTIES
THROUGH 500 PM EDT...

AT 347 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM HALIFAX TO CASTALIA...WENDELL AND
RALEIGH...MOVING NORTHWEST AT 15 MPH. THESE SHOWERS AND
THUNDERSTORMS ARE PRODUCING PERIODS OF HEAVY RAIN AND OCCASIONAL
LIGHTNING.

LOCATION WHICH CAN EXPECT PERIODS OF BRIEF HEAVY RAIN INCLUDE
RALEIGH...KNIGHTDALE...ROLESVILLE...WAKE FOREST...DURHAM...BUNN...
LOUISBURG...FRANKLINTON...CENTERVILLE AND WARRENTON.

BRIEF HEAVY RAIN CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD
DRIVE WITH CAUTION TO AVOID HYDROPLANING.
Local storm report, May 9, 5:09 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
509 PM EDT WED MAY 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             NNE GORMAN              36.04N 78.81W
05/09/2007  M0.75 INCH       DURHAM             NC   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED A FEW MILES NORTH-NORTHEAST OF
            GORMAN.

&&

WFORAH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 4:49 PM EDTSevere Thunderstorm WarningRAHDurham31 min
May 9, 4:55 PM EDTSevere Thunderstorm WarningRAHGranville20 min
May 9, 5:31 PM EDTSevere Thunderstorm WarningRAHMoore29 min
May 9, 5:50 PM EDTSevere Thunderstorm WarningRAHGranville, Person25 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.